Alert archive / Georgia / Severe Thunderstorm Warnings in 2023

Severe Thunderstorm Warning 29, NWS Columbia, SC

June 7, 2023Burke County, Georgia

NWS Columbia, SC issued this severe thunderstorm warning at Jun 7, 2023, 6:44 PM EDT for Burke County, Georgia. It was in force for 46 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 7, 2023, 6:44 PM EDT (22:44 UTC)
Expired
Jun 7, 2023, 7:30 PM EDT
In force
46 min
Issued by
NWS Columbia, SC
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Burke County, GA

The radar

The Charleston,SC radar (KCLX), 103 km from the middle of the area, began a volume at 22:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 7, 6:48 PM EDTTSTM WND DMGVidette, GATree down on College Ave in Vidette. Exact location not given. Time estimated.
Jun 7, 6:48 PM EDTTSTM WND DMGVidette, GAUpdates previous tstm wnd dmg report from Vidette for additional damage description from Emergency Manager. Tree down on South College Ave near Vidette, GA which took down a powerline causing arcing. Another large tree fell on South College Street where the ro
Jun 7, 6:56 PM EDTTSTM WND DMG3 E Vidette, GATree down on Hills Mill Pond Rd. Time estimated.
Jun 7, 6:56 PM EDTTSTM WND DMG3 E Vidette, GAUpdates previous tstm wnd dmg report from 3 E Vidette for additional damage description. Tree down on Hills Mill Pond Rd which took down powerlines. Time estimated.
Jun 7, 7:00 PM EDTTSTM WND DMG5 Ene Vidette, GAMultiple trees fell on Shibar Dr, including one that fell onto a house. Time estimated.
Jun 7, 7:10 PM EDTHAIL 0.253 Sw Waynesboro, GAPea sized hail reported near Pecan Lane and Hwy 56, SW of Waynesboro. Time estimated.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 10.7 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2023-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 362 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2023-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 64 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
362 J/kg
Mixed-layer CIN
-146 J/kg
Mixed-layer LCL
1460 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
64 m²/s²
0-3 km storm-relative helicity
58 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

749 
WUUS52 KCAE 072244
SVRCAE
GAC033-072330-
/O.NEW.KCAE.SV.W.0029.230607T2244Z-230607T2330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Columbia SC
644 PM EDT Wed Jun 7 2023

The National Weather Service in Columbia has issued a

* Severe Thunderstorm Warning for...
  Western Burke County in east central Georgia...

* Until 730 PM EDT.

* At 644 PM EDT, a severe thunderstorm was located near Gough, or 11
  miles west of Waynesboro, moving east at 15 mph.

  HAZARD...60 mph wind gusts and penny size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to trees and powerlines.

* Locations impacted include...
  Waynesboro, Alexander, Gough, Burke County Airport, Vidette, Shell
  Bluff, Di-Lane Wildlife Management Area, Magruder and Rosier.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection seek shelter inside a sturdy building and stay
away from windows.

&&

LAT...LON 3290 8229 3293 8227 3308 8229 3313 8227
      3321 8186 3294 8182 3294 8183 3295 8186
      3292 8196 3292 8208 3289 8211
TIME...MOT...LOC 2244Z 262DEG 15KT 3304 8220 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

CJR
4 follow-up statements
865 
WWUS52 KCAE 072255
SVSCAE

Severe Weather Statement
National Weather Service Columbia SC
655 PM EDT Wed Jun 7 2023

GAC033-072330-
/O.CON.KCAE.SV.W.0029.000000T0000Z-230607T2330Z/
Burke GA-
655 PM EDT Wed Jun 7 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR NORTHWESTERN BURKE COUNTY...

At 654 PM EDT, a severe thunderstorm was located near Gough, or 9
miles west of Waynesboro, moving east at 20 mph.

HAZARD...70 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect considerable 
         tree damage. Wind damage is also likely to mobile homes, 
         roofs, and outbuildings.

Locations impacted include...
Waynesboro, Alexander, Gough, Burke County Airport, Vidette, Shell
Bluff and Di-Lane Wildlife Management Area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This is a dangerous storm! Prepare immediately for strong winds
capable of producing significant damage. Seek shelter inside a sturdy
building and stay away from windows.

&&

LAT...LON 3295 8222 3305 8227 3312 8225 3321 8186
      3294 8182 3294 8183 3295 8186 3292 8196
      3292 8218
TIME...MOT...LOC 2254Z 260DEG 19KT 3305 8217 

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH

$$

CJR
719 
WWUS52 KCAE 072308
SVSCAE

Severe Weather Statement
National Weather Service Columbia SC
708 PM EDT Wed Jun 7 2023

GAC033-072330-
/O.CON.KCAE.SV.W.0029.000000T0000Z-230607T2330Z/
Burke GA-
708 PM EDT Wed Jun 7 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR CENTRAL BURKE COUNTY...

At 708 PM EDT, a severe thunderstorm was located near Waynesboro,
moving east at 15 mph.

HAZARD...70 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect considerable 
         tree damage. Wind damage is also likely to mobile homes, 
         roofs, and outbuildings.

Locations impacted include...
Waynesboro, Alexander, Burke County Airport, Shell Bluff and Di-
Lane Wildlife Management Area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This is a dangerous storm! Prepare immediately for strong winds
capable of producing significant damage. Seek shelter inside a sturdy
building and stay away from windows.

&&

LAT...LON 3302 8215 3307 8216 3314 8213 3321 8186
      3297 8182 3296 8206
TIME...MOT...LOC 2308Z 259DEG 15KT 3307 8210 

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH

$$

CJR
317 
WWUS52 KCAE 072320
SVSCAE

Severe Weather Statement
National Weather Service Columbia SC
720 PM EDT Wed Jun 7 2023

GAC033-072330-
/O.CON.KCAE.SV.W.0029.000000T0000Z-230607T2330Z/
Burke GA-
720 PM EDT Wed Jun 7 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR CENTRAL BURKE COUNTY...

At 719 PM EDT, a severe thunderstorm was located over Waynesboro,
moving east at 25 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to trees and powerlines.

Locations impacted include...
Waynesboro, Alexander, Burke County Airport and Shell Bluff. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection seek shelter inside a sturdy building and stay
away from windows.

&&

LAT...LON 3306 8210 3312 8204 3319 8186 3298 8182
      3299 8205
TIME...MOT...LOC 2319Z 264DEG 22KT 3307 8199 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

CJR
646 
WWUS52 KCAE 072327
SVSCAE

Severe Weather Statement
National Weather Service Columbia SC
727 PM EDT Wed Jun 7 2023

GAC033-072337-
/O.EXP.KCAE.SV.W.0029.000000T0000Z-230607T2330Z/
Burke GA-
727 PM EDT Wed Jun 7 2023

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL BURKE COUNTY WILL
EXPIRE AT 730 PM EDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.

LAT...LON 3306 8210 3312 8204 3319 8186 3298 8182
      3299 8205
TIME...MOT...LOC 2327Z 262DEG 15KT 3307 8195 

$$

CJR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 2:34 PM EDT, 4 hours 10 minutes earlier.

Area forecast discussion, Jun 7, 2:34 PM EDT, 4 hours 10 minutes before
Area Forecast Discussion...CORRECTED
National Weather Service Columbia SC
234 PM EDT Wed Jun 7 2023

.SYNOPSIS...
A cold front will sink south through the area tonight into
Thursday. Scattered showers and thunderstorms are expected near
the front. A drier air mass with seasonable temperatures will
spread into the region Friday through Saturday. A low pressure
system moving into the Ohio Valley is expected to spread deep
moisture into the area Monday as a cold front approaches from
the west.

&&

.NEAR TERM /THROUGH TONIGHT/...
The blocking pattern remains in place across the CONUS today with a
closed upper low centered over Northern New England being the
primary driver of our weather. Smoke from wildfires in Canada
continues to pivot around this feature and into our forecast area
producing hazy skies. At the surface, a cold front is slowly
approaching the CWA from the north and is expected to move through
by the end of the near term. Recent satellite imagery shows
scattered cumulus starting to develop, especially over the Southern
Midlands and CSRA where PWATs are higher. Showers and isolated
thunderstorms are also forming in portions of Georgia with a few
cells organizing in the CSRA moving east into the Southern Midlands.

Conditions for showers and thunderstorms this afternoon will be most
favorable over the southern forecast area with a secondary area of
concern in our northern counties closest to the cold front. While
drier air and less robust cumulus development currently exist over
the Central Midlands including the Columbia area, isolated
convective activity is possible here as well. Any thunderstorms that
develop have the potential to produce small hail and especially
strong downburst winds given the modeled Inverted-V soundings and
high DCAPE values at or above 1000 J/kg. Any convective activity
should gradually wind down this evening with the loss of daytime
heating. Temperatures are largely on track today with highs in the
mid to upper 80s north and upper 80s to near 90 degrees south.

The aforementioned front will move through the forecast area tonight
bringing clouds and additional shower chances. The cloudiness and
rain will limit cooling despite a cooler and drier air starting to
move in behind the front with forecast lows in the lower to mid
60s.

&&

.SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
Thursday and Thursday night...The cold front is expected to
stall near the CSRA and Low Country SC. Deep closed upper low
over New England with trough over the eastern CONUS. Tight
moisture gradient expected with less than an inch in the north
Midlands to 1.6 in the CSRA and southeast Midlands...closer to
the front. A few short waves are expected to rotate through the
base of the upper trough during the day....followed by a
stronger short wave Thursday night. Expect a few showers or
stratiform rain in the morning near the front due to very weak
isentropic lift. Scattered showers and thunderstorms in the
afternoon mainly in the CSRA and southeast Midlands where ML
Cape near 1000 J/kg and possible short wave triggers. 0-1km
shear around 20 knots in the SC coastal plain and east central
GA supports a marginal risk of severe thunderstorms near the
front. The showers may linger in the evening but drier air will
be spreading south through the area with dew points falling
into the low 50s overnight. High temps near 80...possibly a
little cooler north of CAE. Lows in the mid 50s to low 60s.

Friday and Friday night...The upper trough moves slowly to the
northeast. High pressure over the Mississippi Valley building
southeast. The air mass will be quite dry with dew points mixing
out into the upper 40s to mid 50s. With downslope flow developing,
temperatures should be warmer...in the low to mid 80s. Lows in
the mid 50s to the low 60s,

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
The upper trough over New England finally moves out but is
replaced by another closed low over the Great Lakes and Ohio
Valley. Dry forecast Saturday into early Sunday with well below
normal precipitable water near 0.75 inches. Temperatures will
rebound back into the mid and upper 80s with a southerly surface
wind developing as surface high pressure slides offshore.

The upper trough over the Great Lakes will cutoff on Sunday
with a surface low developing over the western Ohio Valley
resulting in deep southwesterly flow over our area allowing
moisture to return with PWATs rising back above normal. Chances
of rain continue to increase early next week as shortwave energy
and a cold front push through the region with Monday having the
highest chances of rain. Temperatures expected to be seasonal.

&&

.AVIATION /17Z WEDNESDAY THROUGH SUNDAY/...
VFR Conditions are Expected Outside of Showers and Thunderstorms....

Scattered cumulus have developed once again this afternoon at the
terminals. Showers and thunderstorms are beginning to organize over
parts of Georgia and could cause periodic restrictions through this
evening at AGS/DNL and eventually OGB. Confidence in diurnally
driven convection is lower at CAE/CUB due to less favorable
conditions and the potential has been omitted from the TAFs for now.
Any thunderstorms that develop across the region could produce hail
and strong downburst winds. Surface winds will continue to be breezy
at times outside of thunderstorms through nightfall. A cold front
will move into the area from the north tonight with additional
shower chances, especially through daybreak. Conditions should
gradually improve towards the end of the current TAF period as drier
air works into the region, especially at CAE/CUB which will clear
first.

EXTENDED AVIATION OUTLOOK...No significant restrictions are
currently anticipated Thursday afternoon through at least Saturday
night. Another approaching storm system may produce restrictions on
Sunday.

&&

.CAE WATCHES/WARNINGS/ADVISORIES...
GA...None.
SC...None.

&&
Hazardous weather outlook, Jun 7, 3:54 AM EDT, 14 hours 50 minutes before
Hazardous Weather Outlook
National Weather Service Columbia SC
354 AM EDT Wed Jun 7 2023

GAZ040-063>065-077-SCZ016-018-020>022-025>031-035-037-038-041-115-
116-135>137-080800-
Lincoln-McDuffie-Columbia-Richmond-Burke-Chesterfield-McCormick-
Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-Richland-Lee-
Aiken-Sumter-Barnwell-Calhoun-Clarendon-Bamberg-Northern Lancaster-
Southern Lancaster-Northwestern Orangeburg-Central Orangeburg-
Southeastern Orangeburg-
354 AM EDT Wed Jun 7 2023

This Hazardous Weather Outlook is for the Midlands of South Carolina
and the Central Savannah River area of Georgia.

.DAY ONE...Today and tonight.

Isolated to scattered showers and thunderstorms are expected this
afternoon favoring the eastern Midlands with some storms possibly
becoming severe. Damaging wind gusts and large hail are the primary
threats.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jun 7, 4:33 PM EDT, 2 hours 11 minutes before
Special Weather Statement
National Weather Service Columbia SC
433 PM EDT Wed Jun 7 2023

GAZ065-077-SCZ030-035-072100-
Burke GA-Richmond GA-Barnwell SC-Aiken SC-
433 PM EDT Wed Jun 7 2023

...A strong thunderstorm will impact portions of north central Burke,
Richmond, west central Barnwell and southwestern Aiken Counties
through 500 PM EDT...

At 433 PM EDT, Doppler radar was tracking a strong thunderstorm over
Augusta Regional Airport, or 9 miles south of Augusta, moving east at
30 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Aiken, North Augusta, Savannah River Site, Aiken Mall, Augusta,
Clearwater, Hephzibah, New Ellenton, Jackson, Glendale, South
Augusta, Midtown, Summerville, Augusta Mall, Daniel Field, McBean,
Augusta Regional Airport, Burnettown, New Savannah Bluff Lock & Dam
Park and Glenn Hills.

This includes the following highways...
 Interstate 520 in Georgia between mile markers 2 and 15.
 Interstate 520 in South Carolina between mile markers 16 and 17.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3321 8204 3331 8213 3347 8211 3354 8156
      3322 8154
TIME...MOT...LOC 2033Z 266DEG 28KT 3334 8195

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

CJR
Special weather statement, Jun 7, 4:51 PM EDT, 1 hour 53 minutes before
Special Weather Statement
National Weather Service Columbia SC
451 PM EDT Wed Jun 7 2023

SCZ031-037-038-136-137-072130-
Central Orangeburg SC-Southeastern Orangeburg SC-Calhoun SC-
Clarendon SC-Sumter SC-
451 PM EDT Wed Jun 7 2023

...A strong thunderstorm will impact portions of southeastern
Calhoun, west central Clarendon, southwestern Sumter and north
central Orangeburg Counties through 530 PM EDT...

At 450 PM EDT, Doppler radar was tracking a strong thunderstorm near
Brookdale, moving east at 30 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Orangeburg, Brookdale, St. Matthews, Cameron, Prince of Orange Mall,
Rimini, Creston, Stumphole Landing, Lone Star and Low Falls Landing.

This includes Interstate 26 between mile markers 139 and 149.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3350 8088 3365 8089 3375 8050 3356 8050
TIME...MOT...LOC 2050Z 262DEG 24KT 3358 8083

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

CJR
Special weather statement, Jun 7, 5:19 PM EDT, 1 hour 25 minutes before
Special Weather Statement
National Weather Service Columbia SC
519 PM EDT Wed Jun 7 2023

SCZ038-072215-
Clarendon SC-
519 PM EDT Wed Jun 7 2023

...A strong thunderstorm will impact portions of Clarendon County
through 615 PM EDT...

At 519 PM EDT, Doppler radar was tracking a strong thunderstorm over
Summerton, or 9 miles southwest of Manning, moving east at 30 mph.

...Boaters on Lake Marion Should Seek Safe Harbor...

HAZARD...Wind gusts of 50 to 55 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Manning, Summerton, Santee Cooper Regional Airport, Alcolu, Paxville,
Rimini, St. Paul, Davis Station and Foreston.

This includes Interstate 95 between mile markers 101 and 124.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3377 7999 3371 7998 3370 8000 3351 8010
      3349 8021 3351 8045 3354 8045 3354 8046
      3367 8051 3371 8048 3372 8043 3371 8043
      3371 8041 3372 8039 3373 8039 3380 7996
TIME...MOT...LOC 2119Z 262DEG 26KT 3361 8036

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH

CJR
Local storm report, Jun 7, 5:24 PM EDT, 1 hour 20 minutes before
Preliminary Local Storm Report
National Weather Service Columbia SC
524 PM EDT Wed Jun 7 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0412 PM     Tstm Wnd Dmg     3 NNE Cope              33.42N 80.98W
06/07/2023                   Orangeburg         SC   911 Call Center

            Trees and power lines down at Shillings
            Bridge Rd and Ferndale Rd. Time estimated.

0416 PM     Tstm Wnd Dmg     3 WSW Cordova           33.41N 80.97W
06/07/2023                   Orangeburg         SC   911 Call Center

            Trees and power lines down at Bamberg Rd (US
            Hwy 301/601) and Poppy Rd. Time estimated.

0426 PM     Tstm Wnd Dmg     3 WNW Rowesville        33.38N 80.89W
06/07/2023                   Orangeburg         SC   911 Call Center

            Trees and power lines down at Cannon Bridge
            Rd and Carver School Rd. Time estimated.

0426 PM     Tstm Wnd Dmg     4 WSW Rowesville        33.36N 80.90W
06/07/2023                   Orangeburg         SC   911 Call Center

            Trees and power lines down at Cannon Bridge
            Rd and River Dr. Time estimated.

0430 PM     Tstm Wnd Gst     Augusta Bush Field      33.37N 81.96W
06/07/2023  M53 MPH          Richmond           GA   ASOS

            ASOS at Augusta Bush Field measured a peak
            wind gust of 46 knots, or 53 MPH, at 430 pm
            EDT.

0445 PM     Tstm Wnd Dmg     Bowman                  33.35N 80.69W
06/07/2023                   Orangeburg         SC   911 Call Center

            Tree down on Oliver St in Bowman. Time
            estimated.

0453 PM     Tstm Wnd Dmg     4 NE Bowman             33.39N 80.64W
06/07/2023                   Orangeburg         SC   911 Call Center

            Tree down on Interstate 26 eastbound at or
            near mile marker 161. Time estimated.

0454 PM     Tstm Wnd Dmg     4 NNW Jackson           33.37N 81.82W
06/07/2023                   Aiken              SC   911 Call Center

            Trees and down at Atomic Rd and Double
            Springs Rd, between Beech Island and
            Jackson. Time estimated.

&&
Local storm report, Jun 7, 5:49 PM EDT, 55 minutes before
Preliminary Local Storm Report
National Weather Service Columbia SC
549 PM EDT Wed Jun 7 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     Tstm Wnd Dmg     Rowesville              33.37N 80.83W
06/07/2023                   Orangeburg         SC   Emergency Mngr

            Orangeburg Co Emergency Manager reported
            around 20 trees knocked down in Rowesville
            and vicinity, from Cannon Bridge Rd and
            River Dr east to the town of Rowesville. No
            injuries or structural damage reported.

&&

DCM
Special weather statement, Jun 7, 6:42 PM EDT, 2 minutes before
Special Weather Statement
National Weather Service Columbia SC
642 PM EDT Wed Jun 7 2023

GAZ077-072330-
Burke GA-
642 PM EDT Wed Jun 7 2023

...A strong thunderstorm will impact portions of western Burke County
through 730 PM EDT...

At 642 PM EDT, Doppler radar was tracking a strong thunderstorm over
Gough, or 10 miles east of Louisville, moving east at 20 mph.

HAZARD...Wind gusts of 50 to 55 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Waynesboro, Gough, Burke County Airport, Vidette, Shell Bluff, Di-
Lane Wildlife Management Area, Magruder and Rosier.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3293 8227 3305 8229 3310 8228 3322 8190
      3295 8187 3292 8196 3292 8208 3290 8210
      3290 8229
TIME...MOT...LOC 2242Z 262DEG 15KT 3305 8223

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH

CJR

The office that day

Everything else NWS Columbia, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 8:06 PM EDTSevere Thunderstorm WarningCAEColumbia, McDuffie, Richmond39 min
Jun 7, 2:19 PM EDTSpecial Weather StatementCAERichmond26 min
Jun 7, 3:27 PM EDTSpecial Weather StatementCAEMcDuffie33 min
Jun 7, 4:33 PM EDTSpecial Weather StatementCAERichmond27 min
Jun 7, 6:42 PM EDTSpecial Weather StatementCAEBurke48 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2023Every severe thunderstorm warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.